MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number CX-SP162
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the hemoconcentrator was found not to be sealed correctly, causing a leak at the connection.As a result, another hemoconcentrator from the same lot was employed but the same issue occurred.The hemoconcentrator was replaced again with one from a different lot and the issue was resolved.The surgical procedure was completed successfully.There was a delay of an unknown amount.There were approximately 200 milliliters (ml) of blood loss.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Per the user facility, the hemoconcentrator used to be 1/4 and sealed outside, and the lot they had was 3/16 and sealed on the inside but not sealed correctly.
 
Additional Manufacturer Narrative
Updated blocks: b5 and h6 the reported complaint was confirmed.During further investigation of the photo provided, the reported complaint was confirmed.The complaint information and evidence provided indicated that the issue occurred on line 1 of the drawing specification, where the incorrect type of tubing was used causing a leak between the connection of l3 and the connector 080189.The interaction between the connector 080189 and the 4.75x1.0 tubing was recreated to understand if this could have played a factor in the issue reported.The root cause of the reported issue was determined to be due to workmanship where the 4.75x1.0 tubing was used on the l1 or l3 instead of the specified 1/4x1/16 tubing, resulting in a leak.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: this complaint involved a tubing pack and the hemoconcentrator and tubing line connected to it, that leaked blood during cardiopulmonary bypass (cpb).The hemoconcentrator and tubing line was changed out with a new disposable from the same lot, and the leak re-occurred.New disposables from a different lot number were then used to perform another changeout and the issue resolved.The complaint disposables were not returned, but pictures and video were shared that confirmed the blood leak during cpb.There was approximately 200 cubic centimeter (cc) of blood loss to the patient, and the surgery was successfully completed.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key21374751
Report Number3017987980-2025-00003
Device Sequence Number19789905
Product Code OEZ
UDI-Device Identifier00699753521704
UDI-Public(01)00699753521704(10)0000638613(17)260531
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberCX-SP162
Device Lot Number0000638613
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown